Alert archive / Idaho / Flood Watches in 2016
Flood Watch 1, NWS Spokane, WA
NWS Spokane, WA issued this flood watch at Jan 12, 2016, 5:15 PM PST for 4 counties in Idaho; Spokane County, Whitman County, Washington. It took effect at Jan 12, 2016, 7:00 PM PST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2016, 5:15 PM PST (01:15 UTC)
- In effect from
- Jan 12, 2016, 7:00 PM PST
- Expired
- Jan 14, 2016, 4:50 AM PST
- In force
- 34 hr
- Issued by
- NWS Spokane, WA
- Flood severity
- None
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 77 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
619 WGUS66 KOTX 130115 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KOTX 515 PM PST TUE JAN 12 2016 ...FLOODING POTENTIAL ON THE PALOUSE... .A MOIST STORM SYSTEM MOVES IN TUESDAY NIGHT THROUGH WEDNESDAY ...LEADING TO PERIODS OF RAIN. COMBINED WITH A RELATIVELY MILD TEMPERATURES AND BREEZY WINDS...THE RAIN AND POTENTIAL FOR MELTING SNOW WILL LEAD TO RISES ON AREA WATERWAYS AROUND THE PALOUSE AND THE POTENTIAL FOR PONDING OF WATER ON SOME FIELDS AND OTHER POOR DRAINAGE AREAS. THIS MAY LEAD TO SOME FLOODING. IDZ003-004-WAZ033-131500- /O.NEW.KOTX.FA.A.0001.160113T0300Z-160114T1900Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...POTLATCH...GENESEE...PULLMAN... COLFAX...ROSALIA...OAKESDALE...TEKOA...UNIONTOWN 515 PM PST TUE JAN 12 2016 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTH IDAHO AND SOUTHEAST WASHINGTON...INCLUDING THE FOLLOWING AREAS...IN NORTH IDAHO... CENTRAL PANHANDLE MOUNTAINS AND IDAHO PALOUSE. IN SOUTHEAST WASHINGTON...WASHINGTON PALOUSE. * THROUGH THURSDAY MORNING * PERIODS OF RAIN ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY ...WITH STORM TOTAL AMOUNTS BETWEEN 0.50 TO 1.25 INCHES POSSIBLE. THIS COMBINED WITH MELTING SNOW MAY LEAD TO RISES ON AREA WATERWAYS AND PONDING OF WATER IN FIELDS AND POOR DRAINAGE AREAS...BEFORE PRECIPITATION AND TEMPERATURES DECREASE LATER WEDNESDAY NIGHT INTO THURSDAY MORNING. * POSSIBLE IMPACTS INCLUDE FLOODING NEAR WATERWAYS. THIS INCLUDES PARADISE CREEK IN MOSCOW. RISES MAY ALSO OCCUR ALONG THE PALOUSE RIVER AS WELL AS ON SMALLER CREEKS AND STREAMS. FLOODING MAY ALSO OCCUR IN FIELDS AND OTHER POOR DRAINAGE AREAS...WITH THE POTENTIAL FOR WATER TO SPREAD OVER ROADWAYS SUCH AS...BUT NOT LIMITED TO...ROUTE 27. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
4 follow-up statements
911 WGUS66 KOTX 131449 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE KOTX 649 AM PST WED JAN 13 2016 ...FLOODING POTENTIAL ON THE PALOUSE... .A MOIST STORM OVER THE REGION HAS LEAD TO PERIODS OF RAIN. COMBINED WITH A RELATIVELY MILD TEMPERATURES AND BREEZY WINDS...THE RAIN AND POTENTIAL FOR MELTING SNOW WILL LEAD TO RISES ON AREA WATERWAYS AROUND THE PALOUSE AND THE POTENTIAL FOR PONDING OF WATER ON SOME FIELDS AND OTHER POOR DRAINAGE AREAS. THIS MAY LEAD TO SOME FLOODING. IDZ003-004-WAZ033-132300- /O.CON.KOTX.FA.A.0001.000000T0000Z-160114T1900Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...POTLATCH...GENESEE...PULLMAN... COLFAX...ROSALIA...OAKESDALE...TEKOA...UNIONTOWN 649 AM PST WED JAN 13 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH IDAHO AND SOUTHEAST WASHINGTON...INCLUDING THE FOLLOWING AREAS...IN NORTH IDAHO...CENTRAL PANHANDLE MOUNTAINS AND IDAHO PALOUSE. IN SOUTHEAST WASHINGTON... WASHINGTON PALOUSE. * THROUGH THURSDAY MORNING * PERIODS OF RAIN ARE EXPECTEDTHROUGH WEDNESDAY WITH STORM ...TOTAL AMOUNTS BETWEEN 0.50 TO 1.25 INCHES POSSIBLE. THIS COMBINED WITH MELTING SNOW MAY LEAD TO RISES ON AREA WATERWAYS AND PONDING OF WATER IN FIELDS AND POOR DRAINAGE AREAS...BEFORE PRECIPITATION AND TEMPERATURES DECREASE LATER WEDNESDAY NIGHT INTO THURSDAY MORNING. * POSSIBLE IMPACTS INCLUDE FLOODING NEAR WATERWAYS. THIS INCLUDES PARADISE CREEK IN MOSCOW. RISES MAY ALSO OCCUR ALONG THE PALOUSE RIVER AS WELL AS ON SMALLER CREEKS AND STREAMS. FLOODING MAY ALSO OCCUR IN FIELDS AND OTHER POOR DRAINAGE AREAS...WITH THE POTENTIAL FOR WATER TO SPREAD OVER ROADWAYS SUCH AS...BUT NOT LIMITED TO...ROUTE 27. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
414 WGUS66 KOTX 131913 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE KOTX 1113 AM PST WED JAN 13 2016 ...FLOODING POTENTIAL ON THE PALOUSE... .A MOIST STORM OVER THE REGION HAS LEAD TO PERIODS OF RAIN. COMBINED WITH A RELATIVELY MILD TEMPERATURES AND BREEZY WINDS... THE RAIN AND POTENTIAL FOR MELTING SNOW WILL LEAD TO RISES ON AREA WATERWAYS AROUND THE PALOUSE AND THE POTENTIAL FOR PONDING OF WATER ON SOME FIELDS AND OTHER POOR DRAINAGE AREAS. THIS MAY LEAD TO SOME FLOODING. IDZ003-004-WAZ033-140500- /O.CON.KOTX.FA.A.0001.000000T0000Z-160114T1900Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...POTLATCH...GENESEE...PULLMAN... COLFAX...ROSALIA...OAKESDALE...TEKOA...UNIONTOWN 1113 AM PST WED JAN 13 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH IDAHO AND SOUTHEAST WASHINGTON...INCLUDING THE FOLLOWING AREAS...IN NORTH IDAHO...CENTRAL PANHANDLE MOUNTAINS AND IDAHO PALOUSE. IN SOUTHEAST WASHINGTON... WASHINGTON PALOUSE. * THROUGH THURSDAY MORNING * BETWEEN 0.50 AND 1.00 INCH OF RAIN HAS ALREADY FALLEN AT ELEVATIONS BELOW 4500 FEET. AN ADDITIONAL 0.40 TO 0.70 INCHES WILL BE POSSIBLE THROUGH THIS EVENING THEN RAIN WILL DECREASE OVERNIGHT. MILD TEMPERATURES AND PERSISTENT WINDS WILL CONTINUE TO MELT SNOWPACK AND CONTRIBUTE TO RUNOFF. ADDITIONAL RISES ARE EXPECTED ON AREA WATERWAYS. PONDING OF WATER IN FIELDS AND POOR DRAINAGE AREAS REMAINS A CONCERN THROUGH THURSDAY MORNING. * POSSIBLE IMPACTS INCLUDE FLOODING NEAR WATERWAYS. THIS INCLUDES PARADISE CREEK IN MOSCOW. RISES MAY ALSO OCCUR ALONG THE PALOUSE RIVER AS WELL AS ON SMALLER CREEKS AND STREAMS. FLOODING MAY ALSO OCCUR IN FIELDS AND OTHER POOR DRAINAGE AREAS...WITH THE POTENTIAL FOR WATER TO SPREAD OVER ROADWAYS SUCH AS...BUT NOT LIMITED TO...ROUTE 27. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
497 WGUS66 KOTX 140448 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE KOTX 848 PM PST WED JAN 13 2016 ...FLOODING POTENTIAL ON THE PALOUSE... .A MOIST STORM OVER THE REGION HAS LEAD TO PERIODS OF RAIN. COMBINED WITH A RELATIVELY MILD TEMPERATURES AND BREEZY WINDS... THE RAIN AND POTENTIAL FOR MELTING SNOW WILL LEAD TO RISES ON AREA WATERWAYS AROUND THE PALOUSE AND THE POTENTIAL FOR PONDING OF WATER ON SOME FIELDS AND OTHER POOR DRAINAGE AREAS. THIS MAY LEAD TO SOME FLOODING. IDZ003-004-WAZ033-141300- /O.CON.KOTX.FA.A.0001.000000T0000Z-160114T1900Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...POTLATCH...GENESEE...PULLMAN... COLFAX...ROSALIA...OAKESDALE...TEKOA...UNIONTOWN 848 PM PST WED JAN 13 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH IDAHO AND SOUTHEAST WASHINGTON...INCLUDING THE FOLLOWING AREAS...IN NORTH IDAHO...CENTRAL PANHANDLE MOUNTAINS AND IDAHO PALOUSE. IN SOUTHEAST WASHINGTON... WASHINGTON PALOUSE. * THROUGH THURSDAY MORNING * BETWEEN 0.50 AND 1.00 INCH OF RAIN HAS FALL AT ELEVATIONS BELOW 4500 FEET. AN ADDITIONAL 0.10 TO 0.30 INCHES WILL BE POSSIBLE THROUGH THURSDAY MORNING. MILD TEMPERATURES AND PERSISTENT WINDS WILL CONTINUE TO MELT SNOWPACK AND CONTRIBUTE TO RUNOFF. SOME RUNOFF AND PONDING OF WATER IN FIELDS AND POOR DRAINAGE AREAS REMAINS A CONCERN THROUGH THURSDAY MORNING. * POSSIBLE IMPACTS INCLUDE FLOODING NEAR WATERWAYS. THIS INCLUDES PARADISE CREEK IN MOSCOW. RISES MAY ALSO OCCUR ALONG THE PALOUSE RIVER AS WELL AS ON SMALLER CREEKS AND STREAMS. FLOODING MAY ALSO OCCUR IN FIELDS AND OTHER POOR DRAINAGE AREAS...WITH THE POTENTIAL FOR WATER TO SPREAD OVER ROADWAYS SUCH AS...BUT NOT LIMITED TO...ROUTE 27. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
587 WGUS66 KOTX 141250 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE KOTX 450 AM PST THU JAN 14 2016 ...FLOODING POTENTIAL HAS DIMINISHED... .RAIN AND WARM TEMPERATURES DID FACILITATE RISES ON CREEKS AND RIVERS AROUND THE PALOUSE AREA OF WASHINGTON AND IDAHO BUT THE TREND HAS SHOWN RIVERS AND CREEKS ARE TRENDING DOWN. MINOR NUISANCE ISSUES WITH WATER ACCUMULATION DID OCCUR AND NO FURTHER ISSUES ARE EXPECTED. IDZ003-004-WAZ033-141400- /O.CAN.KOTX.FA.A.0001.000000T0000Z-160114T1900Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE- 450 AM PST THU JAN 14 2016 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTH IDAHO AND SOUTHEAST WASHINGTON HAS BEEN CANCELLED. RAIN AND WARM TEMPERATURES FROM WEDNESDAY DID FACILITATE RISES ON CREEKS AND RIVERS AROUND THE PALOUSE AREA OF WASHINGTON AND IDAHO BUT THE TREND HAS SHOWN RIVERS SUCH AS THE PALOUSE RIVER AND NEIGHBORING CREEKS ARE TRENDING DOWN. MINOR NUISANCE ISSUES WITH WATER ACCUMULATION DID OCCUR HOWEVER NO FURTHER ISSUES ARE EXPECTED WITH NO ADDITIONAL RAIN AND COOLER TEMPERATURES IN THE FORECAST FOR THE NEAR TERM. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flood watch went out at Jan 12, 4:17 PM PST, 58 minutes earlier.
Area forecast discussion, Jan 12, 4:17 PM PST, 58 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
417 PM PST TUE JAN 12 2016
.SYNOPSIS...
Heavy snow will develop over the Cascades and portions of central
Washington this evening while much of eastern Washington will
experience a cold rain. The combination of rain and melting snow
may contribute to rises on small streams over the Palouse
Wednesday into Thursday. An active weather pattern is expected
through the weekend with a round of light snow possible Thursday
night into Friday and more rain and snow likely Saturday into
Sunday.
&&
.DISCUSSION...
...HEAVY SNOW TO IMPACT PORTIONS OF CENTRAL WASHINGTON AND MOUNTAINS
OF NORTHEAST WASHINGTON AND NORTH IDAHO TONIGHT INTO WEDNESDAY...
* Overview: A warm and very moist storm system will overspread
the Inland Northwest this evening and linger into Thursday
morning. Heavy snow will impact the Cascades, portions of
western Basin, Okanogan Country, and Northeastern mountains
while light to moderate rains fall across the Basin, Palouse,
and Spokane-Cda Area. Within this transition zone from rain to
snow...a complicated forecast will exist with the potential for
busted snow amounts. Precipitation will be driven by strong
isentropic/upslope ascent tonight with a strong push of midlevel
warming punching into Ern WA and N ID. A cold front will push
through the region Wednesday afternoon with precipitation ending
in the lee of the Cascades early in the day but continuing for a
large area of Ern WA and Nrn ID into Thursday morning. The
height of the midlevel warming will occur Wednesday morning then
snow levels will be lowering near or slightly below 3000 feet
for most locations so as much of SE WA and the lower ID
Panhandle contend with rain or wet snow tonight...look for a
renewed threat for snow on the higher elevations by Wednesday
evening. Gusty winds and above freezing temperatures will eat
away at the snowpack across SE WA into the Moscow Area. Combined
with the potential for around one of rain over the 24-36 period
could result in minor flood problems which is discussed further
below. Much of the region will dry out by midday Thursday
outside some lingering light mountain showers.
* Potential Impacts: Snowfall rates could be real intense in the
Cascades...Wenatchee Area...Okanogan Valley/Highlands...and
Waterville Plateau which could overwhelm road crews making it
very difficult to travel. All mountain passes will be impacted
by snow with the heaviest activity at Stevens and at
times...Sherman and Snoqualmie. The Wednesday morning commute is
likely to be slick for communities in central WA and far
northern WA/ID but should be in good shape by the afternoon as
temperatures warm above freezing. Meanwhile, the warmer
temperatures rain could lead to potential problems on the east
side of the state and N Idaho. Any side roads that were never
plowed from the last few weeks of snow will have the potential
to becoming slush. Minor flooding will also be possible in areas
of poor drainage and look for rises on smaller streams.
* Snow Amounts/Confidence Levels: Highest confidence is in the Methow
Valley where temps are solidly in the 20s. Confidence is
moderate to high for the remainder of the zones under a Winter
Storm Warning where temperatures remain around 30F. Snow amounts
for the East Slopes will be 5-10" with locally higher amounts on
the crest. The remaining zones will range from 3-6" with locally
higher amounts. Confidence is lower for the Western Basin,
Northeastern WA, and N Idaho which are under winter weather
advisories. The warmer air aloft and at the surface will be a
much bigger player with snow levels and accumulation potential.
At 230PM...light N winds have warmed temps from Moses Lake to
Ephrata to 35F with wetbulb profiles just around 32F. A similar
scenario for the Northeastern Valleys which are flirting with or
slightly above freezing. Some spots may hold onto the cooler air
slightly longer leading to more snow than forecast while others
warm and achieve less. The mountains carry higher confidence for
moderate snow amounts. The bulk of the snow for the Camas
Prairie, Blues, southern Shoshone County, and Palouse will come
Wednesday evening and night as snow levels come down with
confidence highest above 3500 feet and lower below. Amounts
through Thursday morning will be 1-3" below 3000 feet if any
falls with the potential for 3-6" above and up to a foot in the
higher peaks of Shoshone County.
* Wind/Temperatures: Gusty east to southeast winds of 10 to 25
mph have developed around the Blues and into the Palouse and
will slowly expand north/northwest into the Upper Columbia Basin
and Spokane Area. Temperatures will be above freezing
accompanying these winds. Ridgetops will also be breezy in the
Central Panhandle Mtns of Idaho but generally from the
southwest. The stable profile will keep each wind direction in
its place until the cold front passage Wednesday afternoon when
all winds swing around to the southwest with the potential for
gusts 20-30 mph range. Damaging winds are not expected but the
aviation community should prepare for wind shear. Overnight
temperatures will not fall from the current readings in most
locations and even rise slowly by morning for the southeastern
zones. All valleys will warm into the mid to upper 30s by
Wednesday afternoon. /sb
Thursday night through Sunday night...A deep low pressure system
will become established over the Gulf of Alaska sending a series
of short wave troughs across the Inland NW. The flow aloft
initially is out of the west then becomes southwest over the
weekend. This in should lead to a slight warming trend and rise in
snow levels over the weekend into early next week. The systems
will also become gradually wetter as subtropical moisture gets
entrained at times.
The first system arrives Thursday night into Friday. Right now
the forecast favors the ECMWF and NAM solutions with the energy
stretching as it moves east of the Cascades with the bulk of the
energy dropping into southern Washington and Oregon. This track
would give the best chances for light snow accumulations to the
Wenatchee area extending southeast into the Palouse, Blue
Mountains, and Camas Prairie. The NAM and ECMWF suggest the
potential for 1-3 inches of snow in these areas. The GFS model
shows less stretching and as about double the amounts of qpf as
all other guidance. Light snow could impact areas further north
all the way up to the Canadian border but snow amounts of under an
inch are favored for areas north of Wenatchee and the Palouse.
On Saturday the next system arrives with a better moisture tap
from the southwest. A warm front will lead to widespread
precipitation. Primarily snow is expected on Saturday for most
locations north of I-90 including the Spokane area before snow
levels rise on Sunday as yet an even milder system enters. If
current models verify rain and mountain snow would be the most
likely scenario on Sunday from I-90 south...with a mix of rain and
snow for the northern valleys and near the Cascades.
Despite the warming trend...it looks like the mountains will stay
as snow with several rounds of accumulating snow with travel
impacts likely. /JW
Monday and Tuesday: The medium range models continue an unsettled
on-shore flow Monday and Tuesday. There is a trend toward more
of a split flow pattern by Tuesday with the upper jet sinking
southward toward central California. However, the ECMWF, GFS, and
Canadian models continue to push weak troughs into the Pacific
Northwest. With the uncertainty of the timing and strength of
these shortwaves, precipitation chances have been trended toward
climatology. /GKoch
&&
.AVIATION...
00Z TAFS: A shield of precipitation will spread across eastern
Washington and north Idaho early this evening bringing heavy snow
to the Cascades and portions of north central and northeast
Washington. The most significant accumulations will likely occur
in Wenatchee, Leavenworth, Chelan, Omak, Republic and Methow
Valley with 3 to 6 inches common. A bit of freezing rain or
drizzle may occur at Wenatchee which could decrease accumulations
a bit. For the Spokane, Coeur d'Alene, and Pullman areas, several
hours of rain will accompany the front tonight along with low
level wind shear during the early morning hours. /GKoch
&&
.HYDROLOGY...
Minor flooding will be possible in areas of poor drainage across
Eastern Washington and North Idaho. Temperatures in Northeastern
Washington and the Northern Idaho Panhandle probably won't be warm
enough (for long enough) to produce much flooding...with the
exception of clogged storm drains. Rapid snowmelt is a concern
for Southeastern Washington and Idaho Palouse where the snowpack
is hold 2-4 inches of water equivalent. Temperatures are expected
to be in the upper 30s and lower 40s tonight through Wednesday
evening, and it will be breezy which accelerates snow melt.
With the potential for up to an inch of rainfall over the next 36
hours, significant rises will be possible on Paradise Creek and
low-lying areas with poor drainage will be prone to minor flooding
Wednesday through Thursday morning. /SB
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 34 39 29 33 28 34 / 100 90 20 10 50 40
Coeur d'Alene 34 39 30 34 28 34 / 100 90 30 20 50 50
Pullman 38 41 31 35 31 36 / 100 100 90 20 70 50
Lewiston 39 46 34 41 32 43 / 60 70 90 20 60 30
Colville 32 38 26 33 28 34 / 100 90 10 10 40 40
Sandpoint 32 37 31 33 26 33 / 100 100 30 30 40 50
Kellogg 33 38 31 32 28 33 / 100 100 100 60 50 50
Moses Lake 33 38 25 36 31 36 / 100 60 10 10 60 20
Wenatchee 31 39 30 36 29 37 / 100 50 10 10 70 30
Omak 31 38 27 33 28 33 / 100 70 0 10 50 40
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory from 7 PM this evening to 5 AM PST
Thursday for Central Panhandle Mountains.
Winter Weather Advisory from 7 PM this evening to 7 AM PST
Wednesday for Northern Panhandle.
WA...Winter Storm Warning until 5 AM PST Wednesday for Okanogan
Highlands-Okanogan Valley-Waterville Plateau-Wenatchee Area.
Winter Weather Advisory from 7 PM this evening to 7 AM PST
Wednesday for Northeast Mountains.
Winter Storm Warning until 10 AM PST Wednesday for East Slopes
Northern Cascades.
Winter Weather Advisory until 5 AM PST Wednesday for Moses Lake
Area-Upper Columbia Basin.
&&Hazardous weather outlook, Jan 12, 1:13 PM PST, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service SPOKANE WA 113 PM PST TUE JAN 12 2016 WAZ038-041>044-132115- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 113 PM PST TUE JAN 12 2016 This Hazardous Weather Outlook is for portions of Central Washington and North Central Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT MODERATE TO HEAVY SNOW WILL IMPACT THE AREA THIS EVENING AND TONIGHT THEN TAPER OFF WEDNESDAY MORNING. SNOWFALL RATES COULD BE INTENSE AT TIMES PRODUCING 1 TO 2 INCHES PER HOUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY More snow is expected Saturday and Sunday. Moderate to locally heavy snow amounts are possible along the East Slopes of the Cascades. Light to moderate snow amounts are also possible for the Wenatchee area, Waterville Plateau, Okanogan Valley, and Okanogan Highlands. IDZ002-003-026-WAZ032-033-036-132115- COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA- 113 PM PST TUE JAN 12 2016 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Northeast Washington and Southeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN AND WARMER TEMPERATURES TONIGHT INTO WEDNESDAY WILL BRING THE POTENTIAL FOR MINOR LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE AND AROUND PARADISE CREEK. SIDE STREETS THAT ARE STILL COVERED IN SNOW COULD BECOME SOFT AND SLUSHY AND HARD TO NAVIGATE. IDZ001-004-027-WAZ031-037-132115- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- NORTHEAST MOUNTAINS- 113 PM PST TUE JAN 12 2016 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Northeast Washington and Southeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT TO MODERATE SNOW WILL FALL ABOVE 3000 FEET THIS EVENING THEN SNOW LEVELS WILL RISE AROUND 4000 FEET. SNOWY TRAVEL IS POSSIBLE ON HIGHER ELEVATIONS INCLUDING LOOKOUT PASS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW WILL CONTNUE INTO WEDNESDAY NIGHT WITH SNOW LEVELS LOWERING BETWEEN 2500 AND 3000 FEET BRINGING THE POTENTIAL FOR ONE TO THREE INCHES OF SNOW. THE HIGHER PEAKS OF THE CENTRAL PANHANDLE MOUNTAINS COULD RECEIVE UPWARDS OF A FOOT OF SNOW BY THURSDAY MORNING. WAZ034-035-132115- MOSES LAKE AREA-UPPER COLUMBIA BASIN- 113 PM PST TUE JAN 12 2016 This Hazardous Weather Outlook is for portions of East Central Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT TO MODERATE SNOW WILL FALL ACROSS EXTREME WESTERN GRANT COUNTY AND NORTHWEST LINCOLN COUNTY WHILE RAIN FALLS ON EASTERN PORTIONS OF THE COUNTY. SNOWY TRAVEL WILL BE POSSIBLE ALONG SECTIONS OF HIGHWAY 2 AND INTERSTATE 90. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY No hazardous weather is expected at this time.
In the hours before
Local storm report, Jan 12, 4:54 PM PST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
454 PM PST TUE JAN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM SNOW LEAVENWORTH 47.59N 120.66W
01/12/2016 M5.0 INCH CHELAN WA PUBLIC
VIA SOCIAL MEDIA... 5 INCHES OF NEW SNOW SINCE 12 PM NEAR
LEAVENWORTH FISH HATCHERY. MODERATE SNOW CURRENTLY
FALLING
&&
AKALINNearby
Flood Watches in Idaho, 2016Flood Watches in Washington, 2016Every flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.